MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY LAG SCREW REAMER 3.2MM; TRAUMA INSTRUMENT

ZIMMER BIOMET, INC. ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY LAG SCREW REAMER 3.2MM; TRAUMA INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: 00249003244, cephalomedullary lag screw reamer long.Lot # unknown.G2: france.H3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2024-00934.H3 other text : not returned.
 
Event or Problem Description
It was reported that the surgeon used the long drill bit on the patient and the drill bit fractured on 2 occasions during cephalic aiming.One part of the drill bit was left in the patient because it was impossible to find it, this happened the second time it fractured.There was a delay of 60 minutes and the surgeon followed the proper surgical technique.No additional surgery needed.No further information was known.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: 00249003244, cephalomedullary lag screw reamer long.Lot # 64196767.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Proposed code: mechanical (g04)- drill reported event was confirmed as visual examination of the returned products identified cutting edges are dull and damaged and the damage too severe for dimensional analysis.The cutting feature is fractured and missing.Material hardness is conforming to print specifications.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left femoral intramedullary rod and gamma nail with fractured drill bit within the femoral head.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY LAG SCREW REAMER 3.2MM
Common Device Name
TRAUMA INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18947287
Report Number0001822565-2024-00953
Device Sequence Number7906232
Product Code HSB
UDI-Device Identifier00889024063532
UDI-Public(01)00889024063532(10)64035396
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00249003244
Device Lot Number64035396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer03/27/2024
06/20/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/22/2024
07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient SexMale